Exponential stability of a state-dependent delay system

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

In this paper we study exponential stability of the trivial solution of the state-dependent delay system ẋ(t) = ∑i=1m A i(t)x(t - τi(t, xt)). We show that under mild assumptions, the trivial solution of the state-dependent system is exponentially stable if and only if the trivial solution of the corresponding linear time-dependent delay system ẏ(t) = ∑i=1m Ai(t)y(t - τi(t, 0)) is exponentially stable. We also compare the order of the exponential stability of the nonlinear equation to that of its linearized equation. We show that in some cases, the two orders are equal. As an application of our main result, we formulate a necessary and sufficient condition for the exponential stability of the trivial solution of a threshold-type delay system.

Original languageEnglish
Pages (from-to)773-791
Number of pages19
JournalDiscrete and Continuous Dynamical Systems
Volume18
Issue number4
Publication statusPublished - Aug 1 2007

    Fingerprint

Keywords

  • Exponential stability
  • Order of exponential stability
  • State-dependent delay
  • Threshold delay

ASJC Scopus subject areas

  • Analysis
  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this